Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 3, 2012, 2:50 PM EST for McIntosh County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2012, 2:50 PM EST (19:50 UTC)
- Expired
- Mar 3, 2012, 3:30 PM EST
- In force
- 40 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 1:04 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
321
WUUS52 KCHS 031950
SVRCHS
GAC191-032030-
/O.NEW.KCHS.SV.W.0012.120303T1950Z-120303T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EST SAT MAR 3 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 330 PM EST
* AT 250 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...7 MILES WEST OF DARIEN...MOVING EAST AT 45
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
COX...DARIEN...RIDGEVILLE...CARNIGAN...MERIDIAN...VALONA...WOLF
ISLAND...SAPELO ISLAND...SHELLMAN BLUFF...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3132 8136 3131 8144 3133 8144 3135 8151
3141 8160 3144 8161 3162 8124 3162 8122
3160 8119 3155 8119 3153 8117 3140 8125
3137 8125 3137 8127 3130 8126 3129 8129
TIME...MOT...LOC 1950Z 248DEG 40KT 3136 8148
$$
JAQ2 follow-up statements
633
WWUS52 KCHS 032010
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EST SAT MAR 3 2012
GAC191-032030-
/O.CON.KCHS.SV.W.0012.000000T0000Z-120303T2030Z/
MCINTOSH GA-
310 PM EST SAT MAR 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR SOUTHERN MCINTOSH COUNTY...
AT 309 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR SAPELO ISLAND AND ANOTHER ABOUT
4 MILES SOUTHWEST OF DARIEN...BOTH MOVING EAST AT 45 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BLACKBEARD
ISLAND...CARNIGAN...CRESCENT...DARIEN...MERIDIAN...RIDGEVILLE...
SAPELO ISLAND...VALONA AND WOLF ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING
FOR SOUTHEAST GEORGIA.
&&
LAT...LON 3132 8136 3131 8144 3133 8144 3135 8151
3140 8159 3160 8119 3155 8119 3153 8117
3140 8125 3137 8125 3137 8127 3130 8126
3129 8129
TIME...MOT...LOC 2009Z 248DEG 40KT 3144 8125
$$
JAQ397
WWUS52 KCHS 032023
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EST SAT MAR 3 2012
GAC191-032033-
/O.EXP.KCHS.SV.W.0012.000000T0000Z-120303T2030Z/
MCINTOSH GA-
323 PM EST SAT MAR 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCINTOSH COUNTY WILL
EXPIRE AT 330 PM EST...
AT 323 PM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING
FOR SOUTHEAST GEORGIA.
LAT...LON 3132 8136 3131 8144 3133 8144 3135 8151
3140 8159 3160 8119 3155 8119 3153 8117
3140 8125 3137 8125 3137 8127 3130 8126
3129 8129
TIME...MOT...LOC 2023Z 248DEG 40KT 3150 8108
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 2:02 PM EST, 48 minutes earlier.
Area forecast discussion, Mar 3, 2:02 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
202 PM EST SAT MAR 3 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE INTO THE REGION TODAY...WITH A WAVE OF LOW
PRESSURE DEVELOPING ALONG THE FRONT THIS AFTERNOON. THE LOW WILL
DEEPEN AND LIFT NORTHEAST THROUGH THE NEARBY ATLANTIC EARLY
TONIGHT...ALLOWING THE COLD FRONT TO SHIFT OFFSHORE. ISOLATED
SEVERE WEATHER COULD OCCUR AHEAD OF THE FRONT TODAY...WITH
CONSIDERABLE RAINFALL IMPACTING THE AREA EARLY TONIGHT. HIGH
PRESSURE WILL BRIEFLY BUILD BACK INTO THE REGION SUNDAY...BEFORE
ANOTHER COLD FRONT CROSSES THE AREA ON MONDAY. HIGH PRESSURE WILL
THEN RETURN TUESDAY AND DRIFT EASTWARD WEDNESDAY. A WEAK COASTAL
TROUGH COULD DEVELOP NEAR THE WATERS DURING THE MIDDLE PART OF
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ALTHOUGH MUCH OF THE CONVECTION THIS AFTERNOON HAS TRANSITIONED
INTO SHOWERS NORTH OF INTERSTATE 16...POTENT ORGANIZED SUPERCELLS
HAVE DEVELOPED ACROSS A MORE FAVORABLE AREA IN SOUTHERN GEORGIA
AND ARE TRACKING TOWARD THE ALTAMAHA RIVER EARLY THIS AFTERNOON.
AFTER COLLABORATION WITH STORM PREDICTION CENTER...A TORNADO WATCH
HAS BEEN ISSUED FOR LONG...LIBERTY...MCINTOSH AND THE NEARSHORE
GEORGIA WATERS INTO THE EARLY EVENING HOURS.
WATER VAPOR IMAGERY CONTINUES TO SHOW A LARGE PLUME OF SUB
TROPICAL MOISTURE STREAMING FROM THE GULF OF MEXICO NORTHWARD INTO
THE SOUTHEAST AND MID ATLANTIC STATES. A COLD FRONT WILL APPROACH
FROM THE NORTHWEST TODAY...WHILE A LARGE SCALE UPPER LEVEL TROUGH
STEADILY TRACKS EAST ACROSS THE CENTRAL PLAINS REGION INTO THE
MISSISSIPPI VALLEY LATE. WILL CONTINUE TO ADVERTISE CATEGORICAL
POPS ALL LOCATIONS TODAY. PWATS WILL BE NEAR OR GREATER THAN 2
STANDARD DEVIATIONS ABOVE NORMAL THIS AFTERNOON...SO RAINFALL
AMOUNTS WILL BE ABOUT .75 TO 1.25 INCHES BY THE END OF THE DAY.
TEMPERATURES HAVE DROPPED SIGNIFICANTLY DUE TO THE WIDESPREAD RAIN
COVERAGE AND THICK CLOUD COVER. HIGH TEMPERATURES HAVE LIKELY
ALREADY BEEN REACHED.
LAKE WINDS...MOST WINDS ACROSS LAKE MOULTRIE TODAY WILL HOLD AT
LESS THAN 15 OR 20 KT...BUT THERE WILL BE ENOUGH GUSTS UP NEAR 25
KT TO WARRANT A CONTINUATION OF THE LAKE WIND ADVISORY UNTIL LATE
IN THE DAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
A WAVE OF LOW PRESSURE WILL DEVELOP ALONG THE FRONT THIS
EVENING...AND THIS WILL SLOW THE PROGRESSION OF THE FRONT DOWN TO
A CRAWL AS IT BECOMES PARALLEL TO THE FLOW ALOFT. AT THE SAME
TIME...STRONG LARGE SCALE FORCING WILL OVERSPREAD THE AREA WITH
THE APPROACH OF THE MID/UPPER LONG WAVE TROUGH ALOFT...ALONG WITH
THE RIGHT READ QUAD OF A 165-175 KT UPPER LEVEL JET. WHEN COMBINED
WITH FRONTOGENESIS...ELEVATED INSTABILITY AND STRENGTHENING
ISENTROPIC LIFT ON THE 295K/300K/305K SURFACES...LOOKING AT A
HEAVY RAIN EVENT TO OCCUR...ALONG WITH EMBEDDED THUNDERSTORMS FOR
TONIGHT. RAINFALL TOTALS WHEN ADDED TO THE RAIN FROM TODAY WILL
REACH AS MUCH AS 2-3 INCHES JUST ABOUT EVERYWHERE...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. HOWEVER...NO SEVERE WEATHER IS EXPECTED
DURING TONIGHT. SEE THE CLIMATE SECTION BELOW REGARDING THE
POSSIBILITY OF A FLASH FLOOD WATCH LATER TODAY.
THE LOW WILL STRENGTHEN AS IT REACHES THE GULF STREAM AROUND
MIDNIGHT...AND THEN LIFTS OUT TO THE NE LATE. THE TRAILING COLD
FRONT WILL SWING OFFSHORE AND MUCH COOLER AIR...AIDED BY
EVAPORATIONAL COOLING WITHIN THE WIDESPREAD RAINS WILL DROP TEMPS
INTO THE 40S MOST AREAS BY SUNDAY MORNING.
LAKE WINDS...WE NEED TO KEEP WATCH FOR A MARGINAL LAKE WIND
ADVISORY AGAIN LATER TONIGHT AS THE COLDER AIR WORKS ITS WAY INTO
THE AREA AND MIXES ACROSS THE WARMER WATERS OF LAKE MOULTRIE.
SUNDAY AND SUNDAY NIGHT...THE PRECIP EVENT WILL BE COMING TO AN END
IN THE MORNING AS THE DEEPENING COASTAL LOW PULLS AWAY TO THE NE.
USING THE PRECIP TREND INDICATED BY THE OPERATIONAL MODELS I HAVE
THE AREA GENERALLY PRECIP FREE BY 18Z...EXCEPT FOR A SMALL SLIVER OF
SLIGHT CHANCE POPS ACROSS THE EASTERN COASTAL WATERS. THE REMAINDER
OF THE DAY WILL FEATURE A DRYING AND CLEARING TREND IN THE WAKE OF
THE DEPARTING LOW. 850 MB WINDS REMAIN ELEVATED AND WITH THE ONSET
OF DIURNAL HEATING AND INCREASED MIXING...EXPECT A BREEZY AFTERNOON.
HIGHS WILL RANGE FROM THE UPPER 50S TO THE LOW 60S...DEPENDING ON
WHERE CLOUD COVER HANGS ON THE LONGEST. OVERNIGHT...A SURFACE HIGH
POSITIONED OVER THE WESTERN GULF WILL NOSE IN BUT ONLY BRIEFLY AHEAD
AN APPROACHING DRY COLD FRONT. THIS WILL ALLOW A CONTINUED PRESSURE
GRADIENT AND ENOUGH MIXING TO PREVENT TEMPS FROM RADIATING TOO COOL
DESPITE SUB ZERO 850 MB TEMPS. LOW WILL FALL INTO THE UPPER 30S
INLAND TO LOW 40S NEAR THE COAST.
MONDAY THROUGH TUESDAY...A REINFORCING SHORTWAVE WILL DIVE INTO THE
SOUTHERN APPALACHIANS AND QUICKLY MOVE OFF THE EAST COAST. AS IT
DOES IT WILL DRIVE A FAST MOVING CLIPPER TYPE LOW WITH A SURFACE
TROF/DRY COLD FRONT POISED TO CROSS THE FORECAST AREA ON MONDAY.
THIS WILL PROVIDE YET ANOTHER BREEZY AFTERNOON ON MONDAY WITH
COMPRESSIONAL WARMING IMMEDIATELY AHEAD OF THE FRONT. HIGHS ON
MONDAY WILL BE NEAR OR JUST BELOW NORMAL. THEN...ANOTHER SHOT OF
COLD ADVECTION BEHIND THE FRONT WILL RESULT IN HIGHS ON TUESDAY A
GOOD 5-7 DEGREES BELOW NORMAL AS HIGH PRESSURE BUILDS IN NE OF THE
AREA.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
THE OVERALL THINKING FOR THE LONG TERM PERIOD HAS CHANGED VERY
LITTLE. THE MID/UPPER LEVEL PATTERN WILL BECOME INCREASINGLY RIDGE
LIKE OUT AHEAD OF CLOSED LOW THAT MOVES INTO THE SOUTHERN PLAINS
LATE IN THE WEEK. AT THE SURFACE HIGH PRESSURE WILL BE THE PRIMARY
WEATHER FEATURE THOUGH THE HIGH CENTER WILL GRADUALLY DRIFT EASTWARD
OVER THE ATLANTIC THROUGH FRIDAY. THE MODELS DO HINT AT POSSIBLE
COASTAL TROF DEVELOPMENT ALONG THE SE COAST...AND I HAVE CONTINUED
TO HANDLE THIS WITH SLIGHT CHANCE POPS FOR PORTIONS OF THE ATLANTIC
COASTAL WATERS. VERY LATE IN THE PERIOD...MODELS BEGIN TO DIVERGE
WITH THE HANDLING OF AN APPROACHING SYSTEM ASSOCIATED WITH THE
AFOREMENTIONED CLOSED UPPER LOW. MODEL SOLUTIONS VARY FROM THE
POTENTIAL FOR A COLD AIR DAMMING EVENT EARLY IN THE WEEKEND TO YET
ANOTHER STRONG COLD FRONTAL PASSAGE. AS SUCH THE FORECAST CONFIDENCE
DECREASES FROM FRIDAY ONWARD. OVERALL...TEMPERATURES FEATURE A
MODERATING TREND WITH LOW 70S EXPECTED BY WEDNESDAY AND THURSDAY.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
MVFR CIGS/VSBYS WILL PREVAIL WITH LIGHT/MODERATE SHOWERS AT BOTH
CHS AND SAV TERMINALS THROUGH 16Z SUNDAY. TEMPO IFR CIGS/VSBYS ARE
POSSIBLE FROM 18Z TO 19Z TODAY AT BOTH CHS AND SAV TERMINALS...IN
ASSOCIATION WITH MODERATE SHOWERS. ANOTHER PERIOD OF IFR CIGS IS
POSSIBLE BETWEEN 06Z TO 10Z SUNDAY AS DEEP MOISTURE AND
LIGHT/MODERATE SHOWERS CONTINUE ALONG A FRONT. CONDITIONS WILL
THEN IMPROVE TO VFR BY 16Z SUNDAY AT BOTH TERMINALS AS DEEP
MOISTURE SHIFTS OFFSHORE. NORTHWEST WINDS WILL GUST FROM 15 TO 25
KNOTS THROUGH SUNDAY AFTERNOON.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL RETURN TO THE AREA
SUNDAY AFTERNOON AND WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK.
&&
.MARINE...
ALTHOUGH WARM ADVECTION IN ADVANCE OF THE COLD FRONT IS SUPPRESSING
WIND POTENTIAL OVER THE WATERS...A TIGHTENING PRESSURE GRADIENT
AS THE FRONT DRAWS CLOSER TODAY WILL ALLOW FOR MARGINAL SMALL
CRAFT ADVISORY CONDITIONS TO POSSIBLY IMPACT ALL WATERS THROUGH
THE AFTERNOON...WITH THE EXCEPTION FOR THE NEARSHORE GEORGIA
WATERS.
A WAVE OF LOW PRESSURE DEVELOPING ON THE FRONT THIS AFTERNOON AND
EVENING WILL CREATE A VERY DIFFICULT WIND FORECAST...AS THE
PRESSURE PATTERN RELAXES CONSIDERABLY AS THE WAVE RIDES OVER OR
NEAR THE WATERS. EVEN THOUGH ANY SLIGHT DEVIATION IN THE TRACK OF
THE LOW WILL CAUSE SIGNIFICANT WIND CHANGES THAN CURRENTLY IN THE
FORECAST...IT DOES LOOK LIKE CONDITIONS WILL FALL BELOW ANY ADVISORY
CONDITIONS FOR AT LEAST 6-12 HOURS FROM MID AFTERNOON UNTIL AROUND
MIDNIGHT ACROSS THE SOUTH CAROLINA WATERS. THUS...HESITANT TO CARRY
THE ONGOING ADVISORIES ANY LONGER THAN 5 PM.
COLD ADVECTION IN WAKE OF THE DEPARTING LOW AND COLD FRONT LATER
TONIGHT WILL ALLOW FOR SMALL CRAFT ADVISORY CONDITIONS TO
RETURN...AND HEADLINES WILL AGAIN BE REQUIRED. THE AMZ374 WATERS
LOOK TO REMAIN FAR ENOUGH REMOVED FROM THE TRACK OF THE LOW WHERE
THEIR GRADIENT REMAINS STRONG ENOUGH FOR SCA/S TO CONTINUE FROM
TODAY INTO TONIGHT. BUT THAT COULD TRANSITION OVER TO GALES LATE
TONIGHT WITH THE COLD ADVECTION MIXING OF 50-60 KT GEOSTROPHIC
WINDS. A GALE WATCH HAS THEREFORE BEEN ISSUED AFTER 09Z SUNDAY.
SUNDAY THROUGH WEDNESDAY...A SURFACE LOW WILL PULL AWAY FROM THE
AREA TO THE NORTHEAST SUNDAY MORNING AND A TIGHT PRESSURE GRADIENT
WILL BE IN PLACE ACROSS THE LOCAL WATERS. THIS WILL LEAD TO
STRENGTHENING NW FLOW AND HAZARDOUS CONDITIONS FOR MARINERS. SCA/S
WILL LIKELY BE NEEDED THROUGH THE DAY ON SUNDAY AND CONFIDENCE HAS
INCREASED SUFFICIENTLY TO HOIST A GALE WATCH FOR THE OUTER GA WATERS
SUNDAY MORNING. THIS IS WHEN THE BEST LOW LEVEL JETTING WILL MOVE
ACROSS THE AREA IN THE COLD ADVECTION BEHIND THE DEPARTING SYSTEM
AND GUSTS IN THE 35-40 KT RANGE WILL BE POSSIBLE FOR THE OUTER GA
WATERS DURING THIS TIME. WINDS AND SEAS WILL THEN REMAIN ELEVATED
THROUGH EARLY NEXT WEEK AS A COLD FRONT MOVE ACROSS ON MONDAY.
BEHIND THIS FRONT HIGH PRESSURE WILL BUILD IN WITH A DEVELOPING
PINCHED NE GRADIENT EXPECTED INTO THE MID WEEK TIME PERIOD. LOW
LEVEL SURGES DURING THIS TIME PERIOD MAY NECESSITATE SCA/S FOR
PORTIONS OF THE WATERS THROUGH THE END OF THE FORECAST PERIOD.
&&
.HYDROLOGY...
CONSIDERED THE POSSIBILITY OF A FLASH FLOOD WATCH FOR LATE TODAY
INTO TONIGHT...HOWEVER RAINFALL DEFICITS ARE 2.5 TO 3.5 INCHES
SINCE THE BEGINNING OF THE YEAR. THE LATEST FLASH FLOOD GUIDANCE
SHOWS MORE THAN 3 INCHES ARE NEEDED IN 3 HOURS...OR 4 INCHES IN 6
HOURS...OR 5 INCHES IN 12 HOURS. SINCE THESE CONDITIONS ARE NOT
ANTICIPATED TO REACH THOSE THRESHOLDS...HAVE OPTED TO HOLD OFF AT
THIS TIME ON ANY WATCH. WILL ADD MENTION TO THE HAZARDOUS WEATHER
OUTLOOK OF THE HEAVY RAINFALL POTENTIAL.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR AMZ330-
350-352.
GALE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR AMZ374.
&&Hazardous weather outlook, Mar 3, 2:10 PM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 210 PM EST SAT MAR 3 2012 AMZ330-350-352-GAZ087-088-099>101-114>119-SCZ040-042>044-047>052- 041915- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-JENKINS-SCREVEN- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN- INLAND CHATHAM-COASTAL CHATHAM-ALLENDALE-HAMPTON-INLAND COLLETON- DORCHESTER-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER-TIDAL BERKELEY- 210 PM EST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINS...LOW PRESSURE DEVELOPING ALONG THE FRONT WILL CAUSE THE FRONT TO STALL OVER OR NEAR THE AREA LATE TODAY INTO EARLY TONIGHT. AS A RESULT...PERIODIC HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-041915- INLAND BERKELEY- 210 PM EST SAT MAR 3 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. HEAVY RAINS...LOW PRESSURE DEVELOPING ALONG THE FRONT WILL CAUSE THE FRONT TO STALL OVER OR NEAR THE AREA LATE TODAY INTO EARLY TONIGHT. AS A RESULT...PERIODIC HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LAKE WINDS...ANOTHER LAKE WIND ADVISORY MAY BE REQUIRED SUNDAY ON LAKE MOULTRIE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ374-041915- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 210 PM EST SAT MAR 3 2012 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... ...SEVERE WEATHER POSSIBLE THIS AFTERNOON AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. SEVERE WEATHER...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH WIND GUSTS EXCEEDING 50 KNOTS...LARGE HAIL AND WATERSPOUTS UNTIL 8 PM. MARINERS ACROSS THE COASTAL WATERS SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH THIS EVENING. AMZ354-GAZ137>141-041915- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 210 PM EST SAT MAR 3 2012 ...TORNADO WATCH 69 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HEAVY RAINS...LOW PRESSURE DEVELOPING ALONG THE FRONT WILL CAUSE THE FRONT TO STALL OVER OR NEAR THE AREA LATE TODAY INTO EARLY TONIGHT. AS A RESULT...PERIODIC HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Mar 3, 11:45 AM EST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1145 AM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM TSTM WND DMG RINCON 32.30N 81.24W
03/03/2012 EFFINGHAM GA 911 CALL CENTER
LAW ENFORCEMENT REPORTED 1 TREE DOWN IN RINCON GEORGIA.
&&
EVENT NUMBER CHS1200031
DPBSpecial weather statement, Mar 3, 11:45 AM EST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1145 AM EST SAT MAR 3 2012
SCZ047>049-051-031715-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-INLAND JASPER-
1145 AM EST SAT MAR 3 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...COLLETON AND
BEAUFORT COUNTIES THROUGH 1215 PM EST...
AT 1137 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LAUREL BAY...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BENNETTS POINT...
BURTON...CLARENDON...LADYS ISLAND...LAUREL BAY...LEMON ISLAND...
PARRIS ISLAND...PORT ROYAL AND SHELL POINT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
UP TO DIME TO NICKEL SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3235 8043 3234 8044 3234 8084 3252 8087
3261 8044 3249 8043 3248 8047 3245 8047
3243 8046 3243 8044 3241 8042
TIME...MOT...LOC 1644Z 261DEG 32KT 3245 8073Local storm report, Mar 3, 12:17 PM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1217 PM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM TSTM WND DMG 4 ENE PINEORA 32.30N 81.33W
03/03/2012 EFFINGHAM GA FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED ONE TREE DOWN ON A HOUSE AND
TWO TREES SNAPPED IN HALF ALONG SHIRLEY DRIVE.
&&
EVENT NUMBER CHS1200032
JHPLocal storm report, Mar 3, 12:41 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1241 PM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM TSTM WND DMG 1 ENE RINCON 32.30N 81.22W
03/03/2012 EFFINGHAM GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED ONE TREE DOWN AND SEVERAL
BRANCHES DOWN IN YARD. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1200033
JHPLocal storm report, Mar 3, 2:14 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
214 PM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 3 ESE COX 31.44N 81.51W
03/03/2012 E1.00 INCH MCINTOSH GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUATER SIZE HAIL.
&&
EVENT NUMBER CHS1200034
JHPLocal storm report, Mar 3, 2:27 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
227 PM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL SOUTH NEWPORT 31.64N 81.40W
03/03/2012 E0.88 INCH MCINTOSH GA PUBLIC
THE PUBLIC REPORTED NICKEL SIZE HAIL IN SOUTH NEWPORT.
&&
EVENT NUMBER CHS1200035
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:34 AM EST | Gale Watch | CHS | 13 hr | |
| Mar 3, 11:03 AM EST | Tornado Warning | CHS | Effingham | 27 min |
| Mar 3, 12:58 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, McIntosh | 47 min |
| Mar 3, 1:00 PM EST | Special Marine Warning | CHS | 90 min | |
| Mar 3, 1:41 PM EST | Tornado Warning | CHS | Liberty, McIntosh | 49 min |
| Mar 3, 1:52 PM EST | Tornado Warning | CHS | Bryan, Chatham, Liberty | 38 min |
| Mar 3, 2:17 PM EST | Special Marine Warning | CHS | 88 min | |
| Mar 3, 2:30 PM EST | Special Marine Warning | CHS | 2 hr | |
| Mar 3, 3:53 PM EST | Special Marine Warning | CHS | 37 min | |
| Mar 3, 4:28 PM EST | Special Marine Warning | CHS | 62 min | |
| Mar 3, 4:32 PM EST | Gale Warning | CHS | 27 hr | |
| Mar 3, 4:32 PM EST | Small Craft Advisory | CHS | 41 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.